Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A Liapunov functional for linear Volterra integro-differential equations


Authors: D. L. Abrahamson and E. F. Infante
Journal: Quart. Appl. Math. 41 (1983), 35-44
MSC: Primary 45J05; Secondary 34K20
DOI: https://doi.org/10.1090/qam/700659
MathSciNet review: 700659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Liapunov functionals of quadratic form have been used extensively for the study of the stability properties of linear ordinary, functional and partial differential equations. In this paper, a quadratic functional $ V$ is constructed for the linear Volterra integrodifferential equation

$\displaystyle \dot x\left( t \right) = Ax\left( t \right) + \int_0^T {B\left( {... ...\ge {t_0}, \\ x\left( t \right) = f\left( t \right), \qquad 0 \le t \le {t_0}} $

. This functional, and its derivative $ \dot V$, is more general than previously constructed ones and still retains desirable computational qualities; moreover, it represents a natural generalization of the Liapunov function for ordinary differential equations. The method of construction used suggests functionals which are useful for more general equations.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 45J05, 34K20

Retrieve articles in all journals with MSC: 45J05, 34K20


Additional Information

DOI: https://doi.org/10.1090/qam/700659
Article copyright: © Copyright 1983 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website